MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52917
Medical Device Problem Codes Difficult to Insert (1316); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: the customer stated that they accessed through the groin and upon deployment they hit the safety blue button, filter wouldn't release, but when it did it released in the sheath.In delivery they had to advance the cannula to push filter out of sheath.Filter was placed lower than expected, but no harm to patient.Explant date is tbd (to be determined).Rep will be sending in a video for this complaint.Patient outcome: the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Pma/510(k): k211874.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: when the physician hit the blue release button the filter wouldn't release.The filter ended up being released in the sheath.The filter was pushed out of the sheath and was placed lower than expected, but no harm to the patient reported.According to the instruction for use verify that the introducer sheath hub and femoral introducer handle are connected to ensure that the femoral cup is completely free of the introducer sheath before filter release.There are adequate controls in place to ensure the device was manufactured to specifications.Despite multiple attempts to receive the device, it was not returned for investigation.Based on the provided information it is assumed that the physician unintendedly attempted to deploy the filter inside the introducer sheath.The ifu clearly specify how to ensure proper filter release.If the filter was placed in an undesired location it is recommended that the filter should be retrieved.No evidence to suggest that the device is not manufactured according to specification.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15902787
Report Number3002808486-2022-01040
Device Sequence Number5250642
Product Code DTK
UDI-Device Identifier10827002529172
UDI-Public(01)10827002529172(17)250113(10)E4209499
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberG52917
Device Catalogue NumberIGTCFS-65-1-FEM-TULIP
Device Lot NumberE4209499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer02/06/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown